Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Pregnancy Pregnancy

Is this safe during pregnancy?

Posted by on May. 3, 2012 at 10:37 AM
  • 6 Replies

 I found out this past Friday through a blood test that I am pregnant again. My husband and I conceived on our wedding night (YAY!) and I'm due on 1/7/2012. After my daughter was born in late 2007, I suffered from severe PPD, panic and anxiety attacks. I found a psychiatrist who put me on a benzodiazepine- klonopin. I was taking 1mg, 3 times a day. It wasn't until 3 years after the start of this medication, that I began to feel as if my doctor was not helping me, so I switched doctors. My new psychiatrists jaw hit the floorwhen he found out the medication I was on, how long I'd taken it, and hoe much I'd been taking. He began to slowly reduce the amount of the medication but I needed another medication (Clonidine) added due to the withdrawls, and is also given to me for an irregular heartrate of 160 BPM resting. I also had a bad car accident last year which left me with a severe case of PTSD. For that, I was put on Luvox because I have an SSRI sensitivity.

Anyway, I am now on 0.5mg of klonopin at bedtime instead of the 1 mg 3 times a day, and 0.1mg of Clonidine to help the racing heart. When I found out I was pregnant Friday, Stupid me took it upon myself to discontinue all 3 of my medications. Having a horrible anxiety attack along with sharp kidney stone pain, I ended up in the ER and after waiting 3 hours to be seen, I was discharged without any help. Before I left, I was told that I can NOT be on these medications because they cause harmful side-effects to the baby. When I saw my OBGYN Friday, he told me it WAS safe to continue taking the medications until the 3rd trimester, and then the only medication that would HAVE to go would be the Luvox. I TRUST my OBGYN. He has delivered all of the babies in my family, but I can't shake this fear about the medications harming my baby. I have tried on 3 separate occasions to stop the benzodiazepine, and each attempt has ended badly: the 1st put me in a behavioral hospital for withdrawal symptoms, the 2nd again for unwanted self-harming thoughts, and this time I have a generalized over-all feeling of pure fear over me. I called the on-call doctor at my OBGYN's practice last night after I left the ER and she rudely told me that she didn't want to deal with a basket case, so I needed to take the medications anyway, so I did, which helped with some anxiety last night and allowed me to get about 3 hours of much needed sleep.

My question is, who do I trust? I'm terrified, but I know I can not go off of my medications. Has anyone else taken a bezodiazapie while pregnant and had a healthy baby??? PLEASE help me with this...... Abortion is not an option.

by on May. 3, 2012 at 10:37 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-6):
Duquesne
by on May. 3, 2012 at 10:38 AM
Check out safefetus.com
Posted on CafeMom Mobile
Duquesne
by on May. 3, 2012 at 10:38 AM
Oh, and congrats!
Posted on CafeMom Mobile
mem82
by Ruby Member on May. 3, 2012 at 10:42 AM

I would go with your OB until you can talk to your psychologist about switching. The worst thing for you, is to freak out. You have been taking your meds this long, take them a few days more to get this safely figured out. *hugs*



BiPolarMomto3
by on May. 3, 2012 at 10:43 AM
You need to trust your OB. They know more about that than an ER dr. Also, it is ok to take medications while pregnant!!!!! Find a good physchiatrst and talk with them. Explain to them your concerns. I was on bipolar meds my whole pregnancy. Having anxiety can cause pre term labor of your not on medication and have a lot of anxiety. There are always risks to your baby but that is with any medication. You have to outweigh the risks vs a healthy pregnancy and happy baby. The medications get filtered through your liver before they reach baby anyway so baby only gets a tiny amount. If you have any questions or want to talk please message me. Also do NOT ever quit cd turkey while pregnant it ca. Doors harm than Good to the baby.
Posted on CafeMom Mobile
winn-winn
by on May. 3, 2012 at 1:30 PM

Thanks ladies. Just saw that Klonopin is a Class D. :-( I'm EVEN MORE freaked out now!

sbrock821
by on May. 3, 2012 at 8:17 PM

I would definently go with what your OB is telling you. They do prenatal care for a living so if he okay's it I wouldnt stress about it. If it wasn't safe they would tell you!! Congrats btw, & I hope things work out for you!! 

Daisypath Anniversary tickers

Lilypie Second Birthday tickers 

Lilypie Maternity tickers 

 funny-quotesPhotobucket funny-quotes




Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN